Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this frost advisory at May 14, 2016, 3:00 AM CDT for 10 counties in Wisconsin. It took effect at May 15, 2016, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 3:00 AM CDT (08:00 UTC)
- In effect from
- May 15, 2016, 12:00 AM CDT
- Expired
- May 15, 2016, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Green County, WI, Iowa County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 20 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254 WWUS73 KMKX 140800 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CDT SAT MAY 14 2016 ...FREEZING TEMPERATURES TONIGHT... .HIGH PRESSURE WILL BUILD SOUTH ACROSS THE PLAINS RESULTING IN A COLD NORTHWEST FLOW ACROSS SOUTHERN WISCONSIN. WHILE WINDS MAY NOT BECOME CALM...TEMPERATURES WILL DROP TO NEAR AND BELOW FREEZING. WIZ046-047-051-052-056>059-063-064-141600- /O.NEW.KMKX.FZ.W.0001.160515T0500Z-160515T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-DANE-JEFFERSON- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE... OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY... PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM... WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MADISON... WATERTOWN...FORT ATKINSON...JEFFERSON 300 AM CDT SAT MAY 14 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * TIMING...NEAR FREEZING TEMPERATURES WILL BECOME LIKELY AROUND MIDNIGHT WITH BELOW FREEZING TEMPERATURES BY 3 AM. TEMPERATURES WILL WARM AFTER SUNRISE SUNDAY. * TEMPERATURE...UPPER 20S TO LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ060-062-065>072-141600- /O.NEW.KMKX.FR.Y.0003.160515T0500Z-160515T1300Z/ OZAUKEE-IOWA-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...MEQUON...CEDARBURG...GRAFTON... DODGEVILLE...MINERAL POINT...BARNEVELD...WAUKESHA...BROOKFIELD... NEW BERLIN...MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA... GREENFIELD...FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY... DARLINGTON...SHULLSBURG...BENTON...BELMONT...ARGYLE... BLANCHARDVILLE...MONROE...BRODHEAD...JANESVILLE...BELOIT... WHITEWATER...DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY... RACINE...KENOSHA 300 AM CDT SAT MAY 14 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * TIMING...FROST WILL BECOME LIKELY AFTER MIDNIGHT WITH TEMPERATURES NEAR FREEZING AROUND 3 AM. TEMPERATURES WILL WARM AFTER SUNRISE SUNDAY. * TEMPERATURE...LOWER 30S MANY AREAS. MID 30S IN THE URBAN AREAS NEAR LAKE MICHIGAN FROM MILWAUKEE TO KENOSHA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HENTZ
5 follow-up statements
097 WWUS73 KMKX 141702 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1202 PM CDT SAT MAY 14 2016 ...FROST AND FREEZING TEMPERATURES EXPECTED TONIGHT... .WIDESPREAD CLOUD COVER IS EXPECTED TO THIN AND DIMINISH TONIGHT AS HIGH PRESSURE BUILDS INTO THE PLAINS. THE BUILDING HIGH WILL ALSO RESULT IN WINDS DIMINISHING TO AROUND 5 MPH. WITH COLD AIR ALREADY IN PLACE ALONG WITH THE LIGHTER WINDS AND PARTIAL CLEARING...TEMPERATURES TONIGHT ARE EXPECTED TO FALL MOSTLY INTO THE 29 TO 35 DEGREE RANGE RESULTING IN AREAS TO WIDESPREAD LATE NIGHT FROST. A FROST ADVISORY REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST AND SOUTH CENTRAL WISCONSIN FOR LATE TONIGHT. WHERE TEMPERATURES ARE EXPECTED TO BE SLIGHTLY COLDER FOR A LONGER PERIOD OF TIME, A FREEZE WARNING IS IN EFFECT. WIZ046-047-051-052-056>059-063-064-150115- /O.CON.KMKX.FZ.W.0001.160515T0500Z-160515T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-DANE-JEFFERSON- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE... OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY... PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM... WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MADISON... WATERTOWN...FORT ATKINSON...JEFFERSON 1202 PM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * TIMING...FALLING TO FREEZING OR BELOW AROUND OR SHORTLY AFTER MIDNIGHT. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES FALLING TO THE UPPER 20S TO LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ060-062-065>072-150115- /O.CON.KMKX.FR.Y.0003.160515T0500Z-160515T1300Z/ OZAUKEE-IOWA-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...MEQUON...CEDARBURG...GRAFTON... DODGEVILLE...MINERAL POINT...BARNEVELD...WAUKESHA...BROOKFIELD... NEW BERLIN...MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA... GREENFIELD...FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY... DARLINGTON...SHULLSBURG...BENTON...BELMONT...ARGYLE... BLANCHARDVILLE...MONROE...BRODHEAD...JANESVILLE...BELOIT... WHITEWATER...DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY... RACINE...KENOSHA 1202 PM CDT SAT MAY 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * TIMING...AREAS TO WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT. * TEMPERATURE...FALLING TO 31 TO 34 AFTER MIDNIGHT WITH MID 30S IN THE URBAN AREAS NEAR LAKE MICHIGAN FROM MILWAUKEE TO KENOSHA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MBK
386 WWUS73 KMKX 142000 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT SAT MAY 14 2016 ...FROST AND FREEZING TEMPERATURES EXPECTED TONIGHT... .WIDESPREAD CLOUD COVER IS EXPECTED TO THIN AND DIMINISH TONIGHT AS HIGH PRESSURE BUILDS INTO THE PLAINS. THE BUILDING HIGH WILL ALSO RESULT IN WINDS DIMINISHING TO AROUND 5 MPH. WITH COLD AIR ALREADY IN PLACE ALONG WITH THE LIGHTER WINDS AND PARTIAL CLEARING...TEMPERATURES TONIGHT ARE EXPECTED TO FALL MOSTLY INTO THE 29 TO 35 DEGREE RANGE RESULTING IN AREAS TO WIDESPREAD LATE NIGHT FROST. A FROST ADVISORY REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST AND SOUTH CENTRAL WISCONSIN FOR LATE TONIGHT. WHERE TEMPERATURES ARE EXPECTED TO BE SLIGHTLY COLDER FOR A LONGER PERIOD OF TIME...A FREEZE WARNING IS IN EFFECT. WIZ046-047-051-052-056>059-063-064-150400- /O.CON.KMKX.FZ.W.0001.160515T0500Z-160515T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-DANE-JEFFERSON- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE... OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY... PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM... WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MADISON... WATERTOWN...FORT ATKINSON...JEFFERSON 300 PM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * TIMING...FALLING TO FREEZING OR BELOW AROUND OR SHORTLY AFTER MIDNIGHT. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES FALLING TO THE UPPER 20S TO LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ060-062-065>072-150400- /O.CON.KMKX.FR.Y.0003.160515T0500Z-160515T1300Z/ OZAUKEE-IOWA-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...MEQUON...CEDARBURG...GRAFTON... DODGEVILLE...MINERAL POINT...BARNEVELD...WAUKESHA...BROOKFIELD... NEW BERLIN...MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA... GREENFIELD...FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY... DARLINGTON...SHULLSBURG...BENTON...BELMONT...ARGYLE... BLANCHARDVILLE...MONROE...BRODHEAD...JANESVILLE...BELOIT... WHITEWATER...DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY... RACINE...KENOSHA 300 PM CDT SAT MAY 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * TIMING...AREAS TO WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT. * TEMPERATURE...FALLING TO 31 TO 34 AFTER MIDNIGHT WITH MID 30S IN THE URBAN AREAS NEAR LAKE MICHIGAN FROM MILWAUKEE TO KENOSHA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
699 WWUS73 KMKX 150213 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 913 PM CDT SAT MAY 14 2016 ...FROST AND FREEZING TEMPERATURES EXPECTED TONIGHT... .CLOUD COVER CONTINUES TO THIN AND DIMINISH LATE THIS EVENING AS HIGH PRESSURE BUILDS INTO THE PLAINS. THE BUILDING HIGH WILL ALSO RESULT IN WINDS DIMINISHING TO AROUND 5 MPH. WITH COLD AIR ALREADY IN PLACE ALONG WITH THE LIGHTER WINDS AND PARTIAL CLEARING...TEMPERATURES TONIGHT ARE EXPECTED TO FALL MOSTLY INTO THE 29 TO 35 DEGREE RANGE RESULTING IN AREAS TO WIDESPREAD LATE NIGHT FROST. A FROST ADVISORY REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST AND SOUTH CENTRAL WISCONSIN FOR LATE TONIGHT. WHERE TEMPERATURES ARE EXPECTED TO BE SLIGHTLY COLDER FOR A LONGER PERIOD OF TIME...A FREEZE WARNING IS IN EFFECT. WIZ046-047-051-052-056>059-063-064-151015- /O.CON.KMKX.FZ.W.0001.160515T0500Z-160515T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-DANE-JEFFERSON- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE... OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY... PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM... WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MADISON... WATERTOWN...FORT ATKINSON...JEFFERSON 913 PM CDT SAT MAY 14 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY. * TIMING...FALLING TO FREEZING OR BELOW SHORTLY AFTER MIDNIGHT. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES FALLING TO THE UPPER 20S TO LOWER 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ060-062-065>072-151015- /O.CON.KMKX.FR.Y.0003.160515T0500Z-160515T1300Z/ OZAUKEE-IOWA-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...MEQUON...CEDARBURG...GRAFTON... DODGEVILLE...MINERAL POINT...BARNEVELD...WAUKESHA...BROOKFIELD... NEW BERLIN...MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA... GREENFIELD...FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY... DARLINGTON...SHULLSBURG...BENTON...BELMONT...ARGYLE... BLANCHARDVILLE...MONROE...BRODHEAD...JANESVILLE...BELOIT... WHITEWATER...DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY... RACINE...KENOSHA 913 PM CDT SAT MAY 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY. * TIMING...AREAS TO WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT. * TEMPERATURE...FALLING TO 31 TO 34 AFTER MIDNIGHT WITH MID 30S IN THE URBAN AREAS NEAR LAKE MICHIGAN FROM MILWAUKEE TO KENOSHA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ REM
849 WWUS73 KMKX 150803 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 303 AM CDT SUN MAY 15 2016 ...FROST AND FREEZING TEMPERATURES EARLY THIS MORNING... .SKIES WILL CONTINUE TO CLEAR AS HIGH PRESSURE BUILDS INTO THE PLAINS. THE BUILDING HIGH WILL ALSO RESULT IN WINDS AROUND 5 MPH. WITH COLD AIR ALREADY IN PLACE ALONG WITH THE LIGHT WINDS AND CLEARING...TEMPERATURES WILL FALL TO NEAR OR BELOW 32 DEGREES OVER MUCH OF SOUTHERN WISCONSIN. A FROST ADVISORY REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST AND SOUTH CENTRAL WISCONSIN EARLY THIS MORNING. WHERE TEMPERATURES ARE EXPECTED TO BE SLIGHTLY COLDER FOR A LONGER PERIOD OF TIME...A FREEZE WARNING IS IN EFFECT. WIZ046-047-051-052-056>059-063-064-151300- /O.CON.KMKX.FZ.W.0001.000000T0000Z-160515T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-DANE-JEFFERSON- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE... OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY... PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM... WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MADISON... WATERTOWN...FORT ATKINSON...JEFFERSON 303 AM CDT SUN MAY 15 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING...BELOW FREEZING TEMPERATURES EARLY THIS MORNING. * TEMPERATURE...LOW TEMPERATURES FALLING TO THE UPPER 20S TO LOWER 30S WITH A FEW MID 20S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ060-062-065>072-151300- /O.CON.KMKX.FR.Y.0003.000000T0000Z-160515T1300Z/ OZAUKEE-IOWA-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...MEQUON...CEDARBURG...GRAFTON... DODGEVILLE...MINERAL POINT...BARNEVELD...WAUKESHA...BROOKFIELD... NEW BERLIN...MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA... GREENFIELD...FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY... DARLINGTON...SHULLSBURG...BENTON...BELMONT...ARGYLE... BLANCHARDVILLE...MONROE...BRODHEAD...JANESVILLE...BELOIT... WHITEWATER...DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY... RACINE...KENOSHA 303 AM CDT SUN MAY 15 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING...FROST IS EXPECTED EARLY THIS MORNING. * TEMPERATURE...FALLING TO THE LOWER 30S WITH MID 30S IN THE URBAN AREAS NEAR LAKE MICHIGAN FROM MILWAUKEE TO KENOSHA. A FEW UPPER 20S IN LOW SHELTERED AREAS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HENTZ
956 WWUS73 KMKX 151238 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 738 AM CDT SUN MAY 15 2016 ...TEMPERATURES RISING ABOVE FREEZING... .THE MORNING SUNSHINE WAS CAUSING TEMPERATURES TO RISE ABOVE FREEZING. WIZ046-047-051-052-056>059-063-064-151345- /O.EXP.KMKX.FZ.W.0001.000000T0000Z-160515T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-DANE-JEFFERSON- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE... OOSTBURG...BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY... PORTAGE...COLUMBUS...LAKE WISCONSIN...LODI...BEAVER DAM... WAUPUN...MAYVILLE...WEST BEND...GERMANTOWN...HARTFORD...MADISON... WATERTOWN...FORT ATKINSON...JEFFERSON 738 AM CDT SUN MAY 15 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. THE MORNING SUNSHINE WAS CAUSING TEMPERATURES TO RISE ABOVE FREEZING AND CAUSING THE FROST TO MELT. $$ WIZ060-062-065>072-151345- /O.EXP.KMKX.FR.Y.0003.000000T0000Z-160515T1300Z/ OZAUKEE-IOWA-WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...MEQUON...CEDARBURG...GRAFTON... DODGEVILLE...MINERAL POINT...BARNEVELD...WAUKESHA...BROOKFIELD... NEW BERLIN...MENOMONEE FALLS...MUSKEGO...WEST ALLIS...WAUWATOSA... GREENFIELD...FRANKLIN...OAK CREEK...SOUTH MILWAUKEE...CUDAHY... DARLINGTON...SHULLSBURG...BENTON...BELMONT...ARGYLE... BLANCHARDVILLE...MONROE...BRODHEAD...JANESVILLE...BELOIT... WHITEWATER...DELAVAN...ELKHORN...LAKE GENEVA...EAST TROY... RACINE...KENOSHA 738 AM CDT SUN MAY 15 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. THE MORNING SUNSHINE WAS CAUSING TEMPERATURES TO RISE AND MELTING THE FROST. $$ HENTZ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at May 13, 8:51 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, May 13, 8:51 PM CDT, 6 hours 9 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
851 PM CDT FRI MAY 13 2016
.UPDATE...
Area of showers moving along as expected and should clear all of
South Central WI, except the far se corner of Rock Co., by 10 PM
and the far southeast corner of the CWA by 12 midnight.
Interesting wave pattern to the radar returns caused by gravity
waves which also show up in the cloud band stretching from east
central Iowa across southern WI. on the satellite imagery.
Should get some northwest wind gusts to between 20 mph and 25 mph
behind the front.
&&
.AVIATION/06Z TAFS/...
A band of mvfr cigs moving with the increased convergence along
and just ahead of the cold front. The low cigs are not expected to
last more than one hour at any one location as the front moves
across the remainder of southern Wisconsin this evening. Looking
for vfr conditions once the rain showers and pre-frontal band of
mvfr clouds move out of the southeast around 05Z. Expect northwest
wind gusts up to 20 knots behind the front that will continue
overnight into Saturday.
&&
.MARINE...
Gusty northwest winds on track to reach the nearshore waters
around 1 AM so no changes to start time to Small Craft Advisory.
&&
.PREV DISCUSSION... /Issued 305 PM CDT Fri May 13 2016/
TONIGHT - Confidence...Medium
Appch sfc/850 cold front and stg upper jet max will keep area of
rain moving along through srn wi into this evening. Post frontal/caa
regime cloud cover has filled in across the upr midwest. So if
clouds show no signs of a diurnal decrease into the overnight we may
be able to boost temps from going lows.
SATURDAY - Confidence...Medium
Strongly cyclonic flow will be in place with low level thermal
trough well entrenched acrs srn wi. Will leave the sprinkle
potential in place with some shortwave activity within this cyclonic
flow. Synoptic and meso progs are favoring the ern and nern cwa for
best potential of any sprinkles or light showers. So will keep pops
on the quiet side but retain the sprinkles. 925 temps and cloud
cover suggest many areas may struggle to reach 50.
SATURDAY NIGHT THROUGH MONDAY...Forecast Confidence - Medium.
Forecast concerns this period focus on whether conditions support
widespread frost Saturday night into early Sunday. Cold air will
continue to pour into southern Wi tonight and Saturday morning
behind cold front. 925h temps fall to around 0c tonight and
recuperate 1-2 degrees on Sat. Weakening pressure gradient Sat night
will allow winds to decouple, dropping into the 3 to 6 knot range. A
moderate inversion and 925h temps around 1c would result in temps
falling into the upper 20s to lower 30s with clear skies. However
there remains considerable uncertainty regarding the amount of
clearing expected as both NAM and ECMWF show fairly vigorous mid-
level short wave trof passing across central/srn Wi during the
night. While low level moisture remains limited, moisture remains
in place between 5k and 10k feet. With low level thermal trof
remaining close by and axis of upper level jet remaining to the
south of Wi, hesitant at this point to think there will be
widespread and persistent clearing. Think temps wl still fall into
the mid 30s to result in at least sct to areas of frost at this
point, but too much uncertainty to issue Frost Advisory. Will
continue to mention in Hazardous Weather Outlook product and would
emphasize to the public to hold off on planting any tender
vegetation this weekend.
Uncertain whether how much sunshine will be around on Sunday due to
upstream warm air advection and lingering mid-level clouds and
potential cu development due to lingering low level cold air. Hence
increased sky cover percentage for Sunday which may be enough to tip
scale to p/s wording.
Leaning more on slower ECMWF, NAM and GEM-NH for slower southward
moving cold front on Monday as GFS remains outlier with faster mid-
level short wave over upper MI at 18Z/Mon. Pulled low pops across
most of CWA for Mon AM and beefed up Monday MaxT due to drier
westerly flow ahead of front. Should rise into the mid to upper 60s
most areas, and aftn lake breeze should be held close to lakeshore
due to breezy offshore winds.
EXTENDED PERIOD...
MONDAY NIGHT THROUGH FRIDAY...Forecast Confidence - Medium.
Some moderation in temperature can be expected early next week,
however cloud cover and northeast winds at times will help keep
temperatures in check. Some discrepancy between GFS and ECMWF on
timing of cold front sliding south across southern WI early in the
period. Developing low pressure over southern Canada, north of Lake
Superior results in more zonal flow over upper midwest. This upper
low eventually slides southeast across western Great Lakes around
mid-week but GFS more aggressive in showing stronger closed low
aloft. This solution nudges cold front to the south of WI later
Monday while ECMWF and GEM-NH hold off for another 12-24 hours.
All medium range guidance shows strengthening frontal boundary well
south of WI as low pressure moves eastward along front around mid-
week. 00z GEM-NH had deepening sfc low moving northeast into the
central GTlakes on Wed while GFS and ECMWF flatter and weaker, while
large sfc high pressure builds across upper midwest on Wed. 12z GEM-
NH has now backed on on more amplified solution and has joined
consensus with other medium range guidance. All guidance now shows
this high pressure area sticking around and influencing our weather
through the end of the week with modifying temps back to seasonal
normals for mid-May, however daily afternoon lake breeze will result
in cooler temps at the shore. The coldest period will be this
weekend.
GFS 5-day 500h standardized anomolies shows 50-100 meter positive
anomoly developing over the GtLakes by the weekend and persisting
into the last full week of May.
AVIATION/00Z TAFS/...Stg jet max rotating se around potent vort
max vcnty nrn Lake Superior. This combined with lower level
frontogenetical forcing will maintain the rain area movg east across
the area tngt. Upstream obs combined with sref cig/vis progs shows
highest confidence in mvfr cigs. Caa sc in the wake of the front
will race in behind the cold front tonight with some diurnal
dissipation plausible. With mid level flow remaining strongly
cyclonic into saturday expect a good deal of mostly vfr cloud cover
with only a isolated sprinkles or a light shra possible.
MARINE...Issued a small craft advisory for later tonight into
saturday due to gusty post-frontal nw wind regime. With airmass
remaining mixy into saturday afternoon will keep the headline going
even though pressure gradient shows some signs of slackening.
MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY LMZ643>646 06Z/Saturday until 00z/Sunday.
TONIGHT AND SATURDAY/AVIATION/MARINE...PC
&&
.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY from 1 AM to 7 PM CDT Saturday for
LMZ643>646.
&&
UPDATE...REM
TONIGHT/Saturday AND AVIATION/MARINE...Collar
Saturday NIGHT THROUGH Friday...MBKHazardous weather outlook, May 13, 3:18 PM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 PM CDT FRI MAY 13 2016 WIZ046-047-051-052-056>060-062>072-142030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 318 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT COLDER AIR WILL BE USHERED INTO SOUTHERN WISCONSIN TONIGHT ON BREEZY NORTHWEST WINDS BEHIND A PASSING COLD FRONT. TEMPERATURES WILL DIP INTO THE MID TO UPPER 30S AWAY FROM LAKE MICHIGAN. CLOUD COVER AND THE BREEZY WINDS ARE EXPECTED TO PREVENT FROST FORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY AREAS OF FROST ARE LOOKING MORE LIKELY LATER SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS WINDS DIMINISH AND TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. HOWEVER PATCHY CLOUDS MAY PREVENT THE FROST FROM BECOMING WIDESPREAD ACROSS THE REGION. A FROST ADVISORY MAY BE NEEDED SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-142030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 318 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NORTHWEST WINDS BEHIND A PASSING COLD FRONT ARE EXPECTED TO GUST AS HIGH AS 25 KNOTS LATER TONIGHT INTO SATURDAY MORNING. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT ON SATURDAY DUE TO GUSTY NORTHWEST WINDS PERSISTING UNTIL LATE IN THE DAY. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:00 AM CDT | Freeze Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green Lake, Jefferson and 4 more | 29 hr |
Nearby
Frost Advisories in Wisconsin, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.